Advertisement

Journal of Optimization Theory and Applications

, Volume 156, Issue 2, pp 278–293 | Cite as

On Approximately Star-Shaped Functions and Approximate Vector Variational Inequalities

  • S. K. Mishra
  • Vivek Laha
Article

Abstract

In this paper, we consider a vector optimization problem involving approximately star-shaped functions. We formulate approximate vector variational inequalities in terms of Fréchet subdifferentials and solve the vector optimization problem. Under the assumptions of approximately straight functions, we establish necessary and sufficient conditions for a solution of approximate vector variational inequality to be an approximate efficient solution of the vector optimization problem. We also consider the corresponding weak versions of the approximate vector variational inequalities and establish various results for approximate weak efficient solutions.

Keywords

Approximately star-shaped functions Fréchet subdifferentials Approximate vector variational inequalities Approximate efficient solutions Approximately straight functions 

Notes

Acknowledgements

The research of the second author is supported by the Council of Scientific and Industrial Research, New Delhi, Ministry of Human Resources Development, Government of India Grant 20-06/2010 (i) EU-IV.

References

  1. 1.
    Jofré, A., Luc, D.T., Théra, M.: ε-subdifferential and ε-monotonicity. Nonlinear Anal. 33, 71–90 (1998) MathSciNetMATHCrossRefGoogle Scholar
  2. 2.
    Ngai, H.V., Luc, D.T., Théra, M.: Approximate convex functions. J. Nonlinear Convex Anal. 1(2), 155–176 (2000) MathSciNetMATHGoogle Scholar
  3. 3.
    Ngai, H.V., Penot, J.-P.: Approximately convex functions and approximately monotone operators. Nonlinear Anal. 66, 547–564 (2007) MathSciNetMATHCrossRefGoogle Scholar
  4. 4.
    Ngai, H.V., Penot, J.-P.: Semismoothness and directional subconvexity of functions. Pac. J. Optim. 3(2), 323–344 (2007) MathSciNetMATHGoogle Scholar
  5. 5.
    Hiriart-Urruty, J.-B.: A short proof of the variational principle for approximate solutions of a minimization problem. Am. Math. Mon. 90(3), 206–207 (1983) MathSciNetMATHCrossRefGoogle Scholar
  6. 6.
    Hiriart-Urruty, J.-B.: From convex optimization to nonconvex optimization. Necessary and sufficient conditions for global optimality. In: Clarke, F.H., Demyanov, V.F., Giannessi, F. (eds.) Nonsmooth Optimization and Related Topics. Ettore Majorana Internat. Sci. Ser. Phys. Sci., vol. 43, pp. 219–239. Plenum, New York (1989) Google Scholar
  7. 7.
    Jofré, A., Rockafellar, R.T., Wets, Roger, J.-B.: Variational inequalities and economic equilibrium. Math. Oper. Res. 32(1), 32–50 (2007) MathSciNetMATHCrossRefGoogle Scholar
  8. 8.
    Hiriart-Urruty, J.-B.: Generalized differentiability, duality and optimization for problems dealing with differences of convex functions. In: Ponstein, J. (ed.) Convexity and Duality in Optimization. Lecture Notes in Economics and Mathematical Systems, vol. 256, pp. 37–70 (1986) CrossRefGoogle Scholar
  9. 9.
    Jofré, A., Luc, D.T., Théra, M.: ε-Subdifferential calculus for nonconvex functions and ε-monotonicity. C. R. Acad. Sci. Paris Sér. I Math. 323(7), 735–740 (1996) MATHGoogle Scholar
  10. 10.
    Ngai, H.V., Luc, D.T., Théra, M.: Extensions of fréchet ε-subdifferential calculus and applications. J. Math. Anal. Appl. 268(1), 266–290 (2002) MathSciNetMATHCrossRefGoogle Scholar
  11. 11.
    Amahroq, T., Penot, J.-P., Syam, A.: On the subdifferentiability of difference of two functions and local minimization. Set-Valued Anal. 16, 413–427 (2008) MathSciNetMATHCrossRefGoogle Scholar
  12. 12.
    Penot, J.-P.: Softness, sleekness and regularity properties in nonsmooth analysis. Nonlinear Anal. 68(9), 2750–2768 (2008) MathSciNetMATHCrossRefGoogle Scholar
  13. 13.
    Penot, J.-P.: The directional subdifferential of the difference of two convex functions. J. Glob. Optim. 49(3), 505–519 (2011) MathSciNetMATHCrossRefGoogle Scholar
  14. 14.
    Giannessi, F.: Theorems of alternative, quadratic programs and complementarity problems. In: Cottle, R.W., Giannessi, F., Lions, J.-L. (eds.) Variational Inequalities and Complementarity Problems, pp. 151–186. Wiley, New York (1980) Google Scholar
  15. 15.
    Siddiqi, A.H., Ansari, Q.H., Ahmed, R.: On vector variational-like inequalities. Indian J. Pure Appl. Math. 28(8), 1009–1016 (1997) MathSciNetMATHGoogle Scholar
  16. 16.
    Giannessi, F.: On Minty variational principle. In: Giannessi, F., Komlósi, S., Tapcsáck, T. (eds.) New Trends in Mathematical Programming, pp. 93–99. Kluwer Academic, Dordrecht (1998) Google Scholar
  17. 17.
    Yang, X.Q., Yang, X.M.: Vector variational-like inequalities with pseudoinvexity. Optimization 55(1–2), 157–170 (2006) MathSciNetMATHCrossRefGoogle Scholar
  18. 18.
    Komlósi, S.: On the stampacchia and minty variational inequalities. In: Giorgi, G., Rossi, F. (eds.) Generalized Convexity and Optimization for Economic and Financial Decisions, pp. 231–260. Pitagora Editrice, Bologna (1999) Google Scholar
  19. 19.
    Ruiz-Garzón, G., Osuna-Gómez, R., Rufián-Lizana, A.: Relationships between vector variational-like inequality and vector optimization problems. Eur. J. Oper. Res. 157, 113–119 (2004) MATHCrossRefGoogle Scholar
  20. 20.
    Mishra, S.K., Noor, M.A.: On vector variational-like inequality problems. J. Math. Anal. Appl. 311(1), 69–75 (2005) MathSciNetMATHCrossRefGoogle Scholar
  21. 21.
    Gang, X., Liu, S.: On Minty vector variational-like inequality. Comput. Math. Appl. 56, 311–323 (2008) MathSciNetMATHCrossRefGoogle Scholar
  22. 22.
    Mishra, S.K., Wang, S.Y.: Vector variational-like inequalities and nonsmooth vector optimization problems. Nonlinear Anal. 64, 1939–1945 (2006) MathSciNetMATHCrossRefGoogle Scholar
  23. 23.
    Mishra, S.K., Wang, S.Y., Lai, K.K.: On non-smooth α-invex functions and vector variational-like inequality. Optim. Lett. 2, 91–98 (2008) MathSciNetMATHCrossRefGoogle Scholar
  24. 24.
    Al-Homidan, S., Ansari, Q.H.: Generalized Minty vector variational-like inequalities and vector optimization problems. J. Optim. Theory Appl. 144, 1–11 (2010) MathSciNetMATHCrossRefGoogle Scholar
  25. 25.
    Mishra, S.K., Laha, V., Verma, R.U.: Generalized vector variational-like inequalities and nonsmooth vector optimization of radially (η,α)-continuous functions. Adv. Nonlinear Var. Inequal. 14(2), 1–18 (2011) MathSciNetMATHGoogle Scholar
  26. 26.
    Parida, J., Sahoo, M., Kumar, A.: A variational-like inequality problem. Bull. Aust. Math. Soc. 39, 225–231 (1989) MathSciNetMATHCrossRefGoogle Scholar
  27. 27.
    Noor, M.A.: Variational-like inequalities. Optimization 30, 323–330 (1994) MathSciNetMATHCrossRefGoogle Scholar
  28. 28.
    Fang, Y.P., Huang, N.J.: Variational-like inequalities with generalized monotone mappings in Banach spaces. J. Optim. Theory Appl. 118, 327–338 (2003) MathSciNetMATHCrossRefGoogle Scholar
  29. 29.
    Ansari, Q.H.: On generalized vector variational-like inequalities. Ann. Sci. Math. Qué. 19(2), 131–137 (1995) MathSciNetMATHGoogle Scholar
  30. 30.
    Ahmed, R., Husain, S.: Generalized multivalued vector variational-like inequalities. Adv. Nonlinear Var. Inequal. 4(1), 105–116 (2001) MathSciNetGoogle Scholar
  31. 31.
    Khan, M.F., Salahuddin: On generalized vector variational-like inequalities. Nonlinear Anal. 59, 879–889 (2004) MathSciNetMATHGoogle Scholar
  32. 32.
    Ansari, Q.H.: A note on generalized vector variational-like inequalities. Optimization 41, 197–205 (1997) MathSciNetMATHCrossRefGoogle Scholar
  33. 33.
    Lee, B.S., Lee, G.M., Kim, D.S.: Generalized vector variational-like inequalities on locally convex Housdorff topological vector spaces. Indian J. Pure Appl. Math. 28(1), 33–41 (1997) MathSciNetMATHGoogle Scholar
  34. 34.
    Mishra, S.K., Giorgi, G.: Invexity and Optimization. Springer, New York (2008) MATHCrossRefGoogle Scholar
  35. 35.
    Mishra, S.K., Wang, S.-Y., Lai, K.K.: V-Invex Functions and Vector Optimization. Springer, New York (2008) MATHCrossRefGoogle Scholar
  36. 36.
    Mishra, S.K., Wang, S.-Y., Lai, K.K.: Generalized Convexity and Vector Optimization. Springer, New York (2009) Google Scholar
  37. 37.
    Pareto, V.: Course d’Economie Politique. Rouge, Lausanne (1896) Google Scholar
  38. 38.
    Boţ, R.I., Nechita, D.-M.: On the Dini-Hadamard subdifferential of the difference of two functions. J. Glob. Optim. 50, 485–502 (2011) MATHCrossRefGoogle Scholar
  39. 39.
    Mishra, S.K., Laha, V.: On directionally approximately star-shaped functions and vector variational inequalities. J. Optim. Theory Appl. (submitted for publication) Google Scholar

Copyright information

© Springer Science+Business Media, LLC 2012

Authors and Affiliations

  1. 1.Department of Mathematics, Faculty of ScienceBanaras Hindu UniversityVaranasiIndia

Personalised recommendations